Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 31, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 31, 2016, 4:55 PM CDT for Mobile County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 4:55 PM CDT (21:55 UTC)
Expired
Jul 31, 2016, 5:45 PM CDT
In force
50 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2456 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS84 KMOB 312155
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT SUN JUL 31 2016
 
ALZ261>264-312245-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
455 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES
UNTIL 545 PM CDT...

AT 454 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CREOLA TO NEAR CHUNCHULA...AND
MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...
SATSUMA...CREOLA...CHUNCHULA...AXIS...
I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3095 8829 3097 8816 3103 8806 3087 8789
      3069 8793 3068 8822
TIME...MOT...LOC 2154Z 324DEG 9KT 3096 8806 3090 8811 3090 8823 

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:57 PM CDT, 58 minutes earlier.

Area forecast discussion, Jul 31, 3:57 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT SUN JUL 31 2016

.NEAR TERM /Now Through Monday/...Convection will taper off this
evening as instability decreases across the area. The absent of
vertical shear and elevated Wet Bulb Zero (WBZ) heights will limit
the potential for severe storms. Although high precipitable water
amounts and MU capes of 2000 to 3500 J/Kg will create for some
explosive updrafts and heavy water loading potentially leading to
some gusts in the 40 mph range...so and cannot completely rule out
isolated severe gusts. Showers and thunderstorms will decrease in
coverage and intensity as we move into the evening hours with all
activity ending by midnight and then forming over the Gulf.

Little change expected in the diurnally driven convective cycle
tomorrow except more convection is expected over our Southeast MS
counties where convection was hindered today by the limited low
level instability...that won't be the case Monday. Overnight lows in
the 70s and near 80 along the coast and daytime highs in the low to
mid 90s are anticipated. /08

.SHORT TERM /Monday night Through Wednesday night/...A moist humid
pattern continues with precipitable water amounts hovering around 2
inches..deep layer ridging over the area with shortwave energy
occasionally rippling through it. All of this results in a
continuation of the current weather pattern with diurnally driven
convective activity...muggy mornings and hot and humid afternoons.
Overnight lows in the upper 70s to near 80 along the coast and mid
70s inland. Daytime highs will climb into the low to mid 90s with
heat indices reaching the low to mid 100s. /08

.LONG TERM /Thursday Through Sunday/...Model guidance continues to
project deep layer ridging over the region and ample moisture pooling
to keep precipitable water amounts in the 2 inch arena. Little change
expected in sensible weather with the diurnal convective pattern
continuing through Sunday. Temperatures will trend near to above
climatological norms.

Note: We continue to monitor the evolution of the fast moving tropical
disturbance over the Eastern Caribbean Sea this afternoon. Current
guidance from the National Hurricane Center as well as global
forecast models keep any  possible development with this system well
to the southwest of us...Southern Mexico...Yucatan Peninsula area so
little impact expected at this time. But things could change as the
system evolves...please refer to the National Hurricane Center for
the latest updates. /08

&&

.MARINE...High pressure continues across the North Central Gulf
through the week. Generally a light south to southwest wind flow is
expected to prevail through early next week. Winds and seas will be
higher in and around isolated to scattered showers and thunderstorms
through the forecast period. /08

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  91  76  92 /  20  60  20  30
Pensacola   77  91  78  90 /  20  50  20  30
Destin      81  90  80  90 /  20  40  10  30
Evergreen   73  92  74  94 /  30  60  20  40
Waynesboro  74  92  74  95 /  30  50  30  40
Camden      74  93  74  95 /  30  60  30  30
Crestview   73  92  74  93 /  30  50  20  30

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 31, 4:09 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT SUN JUL 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-010915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COST THIS
MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE
DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 3:37 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SUN JUL 31 2016

ALZ262-FLZ201-312115-
BALDWIN INLAND AL-ESCAMBIA INLAND FL-
337 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...STRONG THUNDERSTORMS WAS LOCATED FROM BAY MINETTE TO
DAPHNE AND EASTWARD...DRIFTING EAST AT 5 MPH OR LESS.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...DAPHNE AND LOXLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3084 8782 3100 8782 3106 8762 3100 8762
      3100 8760 3079 8760 3079 8767
TIME...MOT...LOC 2035Z 270DEG 2KT 3092 8774
Special weather statement, Jul 31, 3:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT SUN JUL 31 2016

ALZ262-FLZ201-312115-
BALDWIN INLAND AL-ESCAMBIA INLAND FL-
338 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...STRONG THUNDERSTORMS WAS LOCATED FROM BAY MINETTE TO
DAPHNE AND EASTWARD...DRIFTING EAST AT 5 MPH OR LESS.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...DAPHNE AND LOXLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3084 8782 3100 8782 3106 8762 3100 8762
      3100 8760 3079 8760 3079 8767
TIME...MOT...LOC 2035Z 270DEG 2KT 3092 8774
Special weather statement, Jul 31, 3:55 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SUN JUL 31 2016

MSZ075-078-312200-
STONE MS-PERRY MS-
355 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL 500 PM CDT...

AT 354 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST HATTIESBURG TO NEAR LYMAN. THESE STORMS WERE
MOVING EAST AT 5 MPH OR LESS.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...PERKINSTON AND MCHENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3091 8914 3121 8915 3121 8905 3068 8896
      3068 8924 3065 8924 3065 8929 3087 8934
      3091 8934
TIME...MOT...LOC 2054Z 272DEG 4KT 3125 8941 3053 8916
Special weather statement, Jul 31, 4:06 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
406 PM CDT SUN JUL 31 2016

ALZ262-264-FLZ201-312215-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
406 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE FOLLOWING
COUNTIES...EAST CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 515 PM CDT...

AT 404 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM STAPLETON TO
LOXLEY....MOVING EAST AT 5 MPH OR LESS.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 8769 3090 8768 3096 8739 3060 8744
TIME...MOT...LOC 2104Z 272DEG 4KT 3076 8761
Special weather statement, Jul 31, 4:25 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT SUN JUL 31 2016

ALZ060-FLZ205-312215-
COVINGTON AL-OKALOOSA INLAND FL-
425 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 515 PM
CDT...

AT 423 PM CDT...STRONG THUNDERSTORM WAS LOCATED NEAR LAUREL HILL
AND FLORALA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORALA...LAUREL HILL AND LOCKHART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3099 8639 3095 8639 3098 8666 3118 8667
      3117 8619 3100 8619
TIME...MOT...LOC 2123Z 262DEG 12KT 3104 8645
Special weather statement, Jul 31, 4:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT SUN JUL 31 2016

ALZ261>264-312245-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
455 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES
UNTIL 545 PM CDT...

AT 454 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CREOLA TO NEAR CHUNCHULA...AND
MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...
SATSUMA...CREOLA...CHUNCHULA...AXIS...
I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3095 8829 3097 8816 3103 8806 3087 8789
      3069 8793 3068 8822
TIME...MOT...LOC 2154Z 324DEG 9KT 3096 8806 3090 8811 3090 8823

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:26 PM CDTSpecial Weather StatementMOBButler49 min
Jul 31, 1:43 PM CDTSpecial Marine WarningMOB62 min
Jul 31, 1:56 PM CDTSpecial Weather StatementMOBMobile49 min
Jul 31, 2:18 PM CDTSpecial Weather StatementMOBClarke42 min
Jul 31, 2:32 PM CDTSpecial Weather StatementMOBButler43 min
Jul 31, 2:37 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw15 min
Jul 31, 2:49 PM CDTSpecial Weather StatementMOBEscambia41 min
Jul 31, 2:56 PM CDTSpecial Weather StatementMOBCrenshaw49 min
Jul 31, 3:06 PM CDTSpecial Weather StatementMOBWilcox39 min
Jul 31, 3:12 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 31, 3:22 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 31, 3:26 PM CDTSpecial Weather StatementMOBMobile49 min
Jul 31, 3:37 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 31, 3:38 PM CDTSpecial Weather StatementMOBBaldwin37 min
Jul 31, 4:06 PM CDTSpecial Weather StatementMOBBaldwin69 min
Jul 31, 4:20 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 31, 4:25 PM CDTSpecial Weather StatementMOBCovington50 min
Jul 31, 4:39 PM CDTSevere Thunderstorm WarningMOBBaldwin18 min
Jul 31, 5:09 PM CDTSpecial Weather StatementMOBWashington51 min
Jul 31, 5:16 PM CDTSpecial Weather StatementMOBCovington44 min
Jul 31, 6:01 PM CDTSpecial Weather StatementMOBCovington59 min
Jul 31, 6:05 PM CDTSpecial Weather StatementMOBWashington55 min
Jul 31, 3:55 PM CDTSpecial Weather StatementMOBStone65 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.